Statistics and Probability Letters, ( ISI ), Volume (68), No (4), Year (2004-6) , Pages (393-405)

Title : Confidence intervals for quantiles in terms of record range ( Confidence intervals for quantiles in term of record range )

Authors: Jafar Ahmadi , N Balakrishnan ,

Access to full-text not allowed by authors

Citation: BibTeX | EndNote

Abstract

Often, in industrial stress testing, meteorological data analysis, athletic events, and other similar situations, measurements may be made sequentially and only values larger or smaller than all previous ones are observed. When the number ofrecords is fixed in advance, the data are referred to as inversely sampled record breaking data. In this paper, we introduce some properties ofcurrent records. Distribution-free confidence intervals are derived to estimate the fixed quantiles ofan arbitrary unknown distribution, based on current records of an iid sequence from that distribution. Several universal upper bounds for the expectation ofthe length of the confidence intervals are derived. Some tables are also provided in order to choose the appropriate records. The results may be ofintere st in some life testing situations.

Keywords

Confidence coefficient; Order statistics; Quantiles; Quantile intervals; Record coverage; Record values; Tolerance interval
برای دانلود از شناسه و رمز عبور پرتال پویا استفاده کنید.

@article{paperid:425,
author = {Ahmadi, Jafar and N Balakrishnan},
title = {Confidence intervals for quantiles in terms of record range},
journal = {Statistics and Probability Letters},
year = {2004},
volume = {68},
number = {4},
month = {June},
issn = {0167-7152},
pages = {393--405},
numpages = {12},
keywords = {Confidence coefficient; Order statistics; Quantiles; Quantile intervals; Record coverage; Record values; Tolerance interval},
}

[Download]

%0 Journal Article
%T Confidence intervals for quantiles in terms of record range
%A Ahmadi, Jafar
%A N Balakrishnan
%J Statistics and Probability Letters
%@ 0167-7152
%D 2004

[Download]